MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 400 ML, 2-14 ML/HR; ELASTOMERIC - SAF

AVANOS MEDICAL - IRVINE ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 400 ML, 2-14 ML/HR; ELASTOMERIC - SAF
Model Number CB004
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/11/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device history record for the reported lot number, 0002990506, in this complaint was reviewed and the material was produced according to the manufacturing procedures and met the quality requirements.The actual complaint product was not returned for evaluation.All information reasonably known as of 24-oct-2019 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical, inc.Represents all of the known information at this time.Avanos medical, inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical, inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Avanos medical, inc.Received a single report that referenced eight different incidences, which were associated with separate units, involving eight different events.This is the first of eight reports.Refer to 2026095-2019-00167 for the second event.Refer to 2026095-2019-00168 for the third event.Refer to 2026095-2019-00169 for the fourth event.Refer to 2026095-2019-00170 for the fifth event.Refer to 2026095-2019-00171 for the sixth event.Refer to 2026095-2019-00172 for the seventh event.Refer to 2026095-2019-00173 for the eighth event.Fill volume: 400 ml flow rate: 4ml/hr-6ml/hr procedure: continuous peripheral nerve blocks for surgical procedures.Cathplace: unknown it was reported the pump was running out of medication earlier than expected.The device lasted roughly 36-hours to 37-hours versus the 72-hours it should have lasted." there was no reported patient injury reported.Additional information received 14-oct-2019 stated, "we do educate the patients on the pain pumps as well as send them home with written instructions regarding it.Typically the anesthesiologist have them leave the surgery center with the pump set at 4-6ml hour.We instruct the patients to leave them there unless having increased pain, then they can turn up to 10-14ml for one hour then turn back down.We call our patient¿s every day until the pump is removed asking them questions about what the rate is set at and pain levels.Patients are instructed to take po pain medications as well from the time they leave." the patient reports not turning the pump rates up during its duration.There was no reaction reported.The pump was hooked up to the patient and started in post anesthesia care unit( pacu) post procedure and typically the patient leaves the center within 2-hours of surgery.

Brand Name
ON-Q PAIN RELIEF SYSTEM WITH SELECT-A-FLOW, 400 ML, 2-14 ML/HR
Common Device Name
ELASTOMERIC - SAF
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key9240850
Report Number2026095-2019-00166
Device Sequence Number1611277
Product Code MEB
UDI-Device Identifier10680651134728
UDI-Public10680651134728
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K063530
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/25/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/10/2021
Device Model NumberCB004
Device Catalogue Number101347203
Device Lot Number0002990506
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/01/2019
Initial Report FDA Received Date10/25/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age70 YR